Alert archive / Oregon / Frost Advisories in 2012
Frost Advisory 40, NWS Medford, OR
NWS Medford, OR issued this frost advisory at Oct 3, 2012, 2:22 PM PDT for 5 counties in Oregon. It took effect at Oct 4, 2012, 3:00 AM PDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2012, 2:22 PM PDT (21:22 UTC)
- In effect from
- Oct 4, 2012, 3:00 AM PDT
- Expired
- Oct 4, 2012, 8:00 AM PDT
- In force
- 5 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR, Jackson County, OR, Josephine County, OR
The radar
The Medford radar (KMAX), 101 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.4 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1714 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
283 WWUS76 KMFR 032122 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 222 PM PDT WED OCT 3 2012 ...SUB FREEZING TEMPERATURES TONIGHT INTO THURSDAY MORNING WITHIN THE KLAMATH AND TULELAKE BASINS...FROST POSSIBLE IN PORTIONS OF THE ROGUE...ILLINOIS...AND COQUILLE VALLEYS... .COLDER AIR WILL CONTINUE TO SETTLE INTO THE AREA TODAY. AS THE AIRMASS SETTLES INTO THE KLAMATH AND TULELAKE BASINS TONIGHT AND SKIES REMAIN CLEAR...TEMPERATURES WILL COOL FURTHER THAN LAST NIGHT WITH TEMPERATURES DROPPING BELOW FREEZING TONIGHT INTO THURSDAY MORNING. TEMPERATURES IN PORTIONS OF THE UPPER ROGUE...UPPER ILLINOIS...AND UPPER COQUILLE VALLEYS WILL ALSO COOL SIGNIFICANTLY...DROPPING INTO THE LOW TO MID 30S LATE TONIGHT AND INTO THURSDAY MORNING. FROST SHOULD REMAIN CONFINED TO SPARSELY POPULATED RURAL AREAS...AND IS NOT EXPECTED TO IMPACT MEDFORD...ASHLAND...AND OTHER LARGER URBAN AREAS. CAZ082-084-ORZ029-041000- /O.UPG.KMFR.FZ.A.0016.121004T1000Z-121004T1500Z/ /O.NEW.KMFR.FZ.W.0020.121004T1000Z-121004T1500Z/ SOUTH CENTRAL SISKIYOU COUNTY- NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN- INCLUDING THE CITIES OF...TULELAKE...DORRIS 222 PM PDT WED OCT 3 2012 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM PDT THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES: COLDER TONIGHT AND THURSDAY MORNING WITH LOW TEMPERATURES OF 28 TO 32 DEGREES. * TEMPERATURE INVERSION: A WEAK TO MODERATE INVERSION IS POSSIBLE TONIGHT AND THURSDAY MORNING. * LOCATIONS INCLUDE: KLAMATH FALLS...BONANZA...MERRILL IN OREGON. TULELAKE...DORRIS...RURAL AREAS EAST OF MCCLOUD IN CALIFORNIA. * IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF NOT PROPERLY PROTECTED. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ORZ021-024-026-041000- /O.NEW.KMFR.FR.Y.0040.121004T1000Z-121004T1500Z/ SOUTH CENTRAL OREGON COAST- EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- 222 PM PDT WED OCT 3 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM PDT THURSDAY. * TEMPERATURES: LOWS OF 33 TO 36 DEGREES ARE EXPECTED. * TEMPERATURE INVERSION: A WEAK TO MODERATE INVERSION IS POSSIBLE TONIGHT AND THURSDAY MORNING. * LOCATIONS INCLUDE: MYRTLE POINT...COQUILLE...BUTTE FALLS...RURAL AREAS NEAR CAVE JUNCTION. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
163 WWUS76 KMFR 040932 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 232 AM PDT THU OCT 4 2012 ...FREEZING TEMPERATURES EAST OF THE CASCADES WITH AREAS OF FROST ON THE WEST SIDE THIS MORNING AND AGAIN FRIDAY MORNING... .COOL AIR REMAINS IN PLACE OVER OREGON AND PORTIONS OF NORTHERN CALIFORNIA THIS MORNING. AS A RESULT...AREAS OF FROST ARE EXPECTED WEST OF THE CASCADES THIS MORNING WITH MORE WIDESPREAD FREEZING CONDITIONS ON THE EAST SIDE. BOTH WEST SIDE FROST AND EAST SIDE FREEZING CONDITIONS WILL BE MORE WIDESPREAD TONIGHT AND FRIDAY MORNING AS WINDS DECREASE AND SKIES REMAIN CLEAR. FROST IS NOT EXPECTED IN THE MAJOR AGRICULTURAL AREAS AROUND MEDFORD AND ASHLAND EITHER THIS MORNING OR FRIDAY MORNING. CAZ082-084-ORZ029-041515- /O.NEW.KMFR.FZ.A.0017.121005T1000Z-121005T1500Z/ /O.CON.KMFR.FZ.W.0020.121004T1000Z-121004T1500Z/ SOUTH CENTRAL SISKIYOU COUNTY- NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN- INCLUDING THE CITIES OF...TULELAKE...DORRIS 232 AM PDT THU OCT 4 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING. A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. * TEMPERATURES: 28 TO 32 DEGREES. * TEMPERATURE INVERSION: A WEAK TO MODERATE INVERSION IS PRESENT THIS MORNING. A STRONGER INVERSION IS EXPECTED TONIGHT AND FRIDAY MORNING. * LOCATIONS INCLUDE: KLAMATH FALLS...BONANZA...MERRILL IN OREGON. TULELAKE...DORRIS...RURAL AREAS EAST OF MCCLOUD IN CALIFORNIA. * IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF NOT PROPERLY PROTECTED. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ORZ024-026-041515- /O.NEW.KMFR.FR.Y.0041.121005T1000Z-121005T1500Z/ /O.CON.KMFR.FR.Y.0040.121004T1000Z-121004T1500Z/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- INCLUDING THE CITY OF...CAVE JUNCTION 232 AM PDT THU OCT 4 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM PDT FRIDAY. A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. * TEMPERATURES: 33 TO 36 DEGREES. * TEMPERATURE INVERSION: A WEAK TO MODERATE INVERSION IS PRESENT THIS MORNING. A STRONGER INVERSION IS EXPECTED TONIGHT AND FRIDAY MORNING. * LOCATIONS INCLUDE: BUTTE FALLS...CAVE JUNCTION. * IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF NOT PROPERLY PROTECTED. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ORZ023-041515- /O.NEW.KMFR.FR.Y.0041.121005T1000Z-121005T1500Z/ CENTRAL DOUGLAS COUNTY- INCLUDING THE CITIES OF...DRAIN...SUTHERLIN...GREEN 232 AM PDT THU OCT 4 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM PDT FRIDAY. * TEMPERATURES: 33 TO 36 DEGREES. * TEMPERATURE INVERSION: A MODERATE INVERSION IS EXPECTED TONIGHT AND FRIDAY MORNING. * LOCATIONS INCLUDE: DRAIN...SUTHERLIN...GREEN. * IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF NOT PROPERLY PROTECTED. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ORZ021-041500- /O.CON.KMFR.FR.Y.0040.121004T1000Z-121004T1500Z/ SOUTH CENTRAL OREGON COAST- 232 AM PDT THU OCT 4 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. * TEMPERATURES: LOWS OF 33 TO 36 DEGREES ARE EXPECTED. * TEMPERATURE INVERSION: A WEAK TO MODERATE INVERSION IS PRESENT THIS MORNING. * LOCATIONS INCLUDE: MYRTLE POINT...COQUILLE. * IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF NOT PROPERLY PROTECTED. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ WRIGHT
757 WWUS76 KMFR 041459 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 759 AM PDT THU OCT 4 2012 ...FREEZING TEMPERATURES EXPECTED EAST OF THE CASCADES WITH AREAS OF FROST ON THE WEST SIDE AGAIN FRIDAY MORNING... .COOL AIR REMAINS IN PLACE OVER OREGON AND PORTIONS OF NORTHERN CALIFORNIA THIS MORNING. AS A RESULT...AREAS OF FROST ARE EXPECTED WEST OF THE CASCADES THIS MORNING WITH MORE WIDESPREAD FREEZING CONDITIONS ON THE EAST SIDE. BOTH WEST SIDE FROST AND EAST SIDE FREEZING CONDITIONS WILL BE MORE WIDESPREAD TONIGHT AND FRIDAY MORNING AS WINDS DECREASE AND SKIES REMAIN CLEAR. FROST IS NOT EXPECTED IN THE MAJOR AGRICULTURAL AREAS AROUND MEDFORD AND ASHLAND EITHER THIS MORNING OR FRIDAY MORNING. CAZ082-084-ORZ029-042300- /O.EXP.KMFR.FZ.W.0020.000000T0000Z-121004T1500Z/ /O.CON.KMFR.FZ.A.0017.121005T1000Z-121005T1500Z/ SOUTH CENTRAL SISKIYOU COUNTY- NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN- INCLUDING THE CITIES OF...TULELAKE...DORRIS 759 AM PDT THU OCT 4 2012 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... ...FREEZE WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING. * TEMPERATURES: 28 TO 32 DEGREES. * TEMPERATURE INVERSION: A WEAK TO MODERATE INVERSION IS PRESENT THIS MORNING. A STRONGER INVERSION IS EXPECTED TONIGHT AND FRIDAY MORNING. * LOCATIONS INCLUDE: KLAMATH FALLS...BONANZA...MERRILL IN OREGON. TULELAKE...DORRIS...RURAL AREAS EAST OF MC CLOUD IN CALIFORNIA. * IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF NOT PROPERLY PROTECTED. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ORZ024-026-042300- /O.EXP.KMFR.FR.Y.0040.000000T0000Z-121004T1500Z/ /O.CON.KMFR.FR.Y.0041.121005T1000Z-121005T1500Z/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- INCLUDING THE CITY OF...CAVE JUNCTION 759 AM PDT THU OCT 4 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT FRIDAY... ...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING. A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT FRIDAY. * TEMPERATURES: 33 TO 36 DEGREES. * TEMPERATURE INVERSION: A WEAK TO MODERATE INVERSION IS PRESENT THIS MORNING. A STRONGER INVERSION IS EXPECTED TONIGHT AND FRIDAY MORNING. * LOCATIONS INCLUDE: BUTTE FALLS...CAVE JUNCTION. * IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF NOT PROPERLY PROTECTED. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ORZ021-041600- /O.EXP.KMFR.FR.Y.0040.000000T0000Z-121004T1500Z/ SOUTH CENTRAL OREGON COAST- 759 AM PDT THU OCT 4 2012 ...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR $$ ORZ023-042300- /O.CON.KMFR.FR.Y.0041.121005T1000Z-121005T1500Z/ CENTRAL DOUGLAS COUNTY- INCLUDING THE CITIES OF...DRAIN...SUTHERLIN...GREEN 759 AM PDT THU OCT 4 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT FRIDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT FRIDAY. * TEMPERATURES: 33 TO 36 DEGREES. * TEMPERATURE INVERSION: A MODERATE INVERSION IS EXPECTED TONIGHT AND FRIDAY MORNING. * LOCATIONS INCLUDE: DRAIN...SUTHERLIN...GREEN. * IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF NOT PROPERLY PROTECTED. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ BTL
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Oct 3, 8:36 AM PDT, 5 hours 46 minutes earlier.
Area forecast discussion, Oct 3, 8:36 AM PDT, 5 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
836 AM PDT WED OCT 3 2012
.UPDATE...OFFSHORE FLOW CONTINUES TO DOMINATE THE AREA...SO HAVE
MADE FEW CHANGES THIS MORNING...MOSTLY JUST TWEAKS TO ACCOUNT FOR
DOWNSLOPING IN THE CHETCO AREA TODAY AND TO BRING GRIDS IN LINE
WITH CURRENT OBSERVATIONS. TEMPERATURES HAVE RISEN ENOUGH TO
EXPIRE FROST ADVISORY ON EAST SIDE. OTHERWISE...FORECAST LOOKS
GOOD. SEE PREVIOUS DISCUSSION FOR DETAILS. -BPN
&&
.AVIATION... OTHER THAN SOME PATCHY FOG IN THE COQUILLE VALLEY
ALONG THE COAST...VFR PREVAILS ACROSS THE FORECAST AREA. ONCE
THESE PATCHES OF FOG DISSIPATE THIS MORNING...OFFSHORE FLOW SHOULD
ENSURE THAT ALL AREAS REMAIN IN VFR THROUGH THE REMAINDER OF THE
TAF PERIOD. CAN ALSO EXPECT SOME GUSTY WINDS AND TURBULENCE...PARTICULARLY
ACROSS HIGHER TERRAIN SUCH AS THE CASCADES AND THE COASTAL RANGE. -BPN
&&
.PREV DISCUSSION... /ISSUED 219 AM PDT WED OCT 3 2012/
DISCUSSION...THE EXPECTATION REGARDING THE EVOLUTION OF THE
PATTERN OVER THE NEXT SEVERAL DAYS HASN'T CHANGED MUCH OVER THE
LAST 24 HOURS. A SHORT WAVE TROUGH CONTINUES TO DIVE THROUGH THE
NORTHERN ROCKIES AND IS DRIVING COOL AIR SOUTH THROUGH THE
INTERMOUNTAIN WEST THIS MORNING. THIS WILL PRODUCE COLD NIGHTS AND
COOL DAYS ACROSS THE EAST SIDE FOR THE NEXT COUPLE OF DAYS SINCE
THE BULK OF THE CONTINENTAL AIRMASS IS FOCUSED OVER THERE. THE
FROST ADVISORY FOR THIS MORNING WILL REMAIN IN PLACE AND WILL BE
FOLLOWED BY A FREEZE WATCH FOR TONIGHT/THU MORNING AS THE COLD AIR
SETTLES OVER THE AREA.
IT WILL BE COMPARATIVELY WARM ON THE WEST SIDE AND MUCH OF
NORTHERN CALIFORNIA AS THE REX BLOCK REMAINS IN PLACE ALONG 140W
AND HEIGHTS REMAIN HIGH. A STRONG OFFSHORE GRADIENT BETWEEN THE
HIGH PRESSURE EAST OF US AND THE THERMAL TROUGH OFF THE COAST
WILL PRODUCE CONTINUED OFFSHORE FLOW OVER THE NEXT 24 TO 36 HOURS.
THE RESULTING BREEZY WINDS AND DOWNSLOPE DRYING REMAIN A FIRE
WEATHER CONCERN FROM THE CASCADES WEST, BUT ESPECIALLY IN THE
COASTAL MOUNTAINS THIS MORNING. SPEAKING OF WHICH, THE RED FLAG
WARNING CURRENTLY IN PLACE THIS MORNING IS VERIFYING WELL. THE
OBSERVATION AT RED MOUND (CURRY COASTAL RANGE) FOR EXAMPLE, IS
PARTICULARLY DISTURBING WITH NORTHEAST WINDS GUSTING TO 35 MPH AND
HUMIDITIES STILL BELOW 10 PERCENT IN THE MIDDLE OF THE NIGHT!
GRADIENTS WILL WEAKEN TONIGHT AT THE COAST, BUT EAST WINDS AND
SIMILAR CONDITIONS MAY DEVELOP IN THE CASCADES TONIGHT. THUS A
FIRE WEATHER WATCH FOR THE CASCADES WILL REMAIN IN EFFECT FOR
TONIGHT INTO THURSDAY MORNING.
OTHER THAN THESE CONCERNS, THE PATTERN WILL REMAIN QUITE PLEASANT
FOR MOST OF US THROUGH THE REMAINDER OF THE WEEK AS THE BLOCKING
PATTERN CONTINUES. NO PRECIP IS EXPECTED UNTIL SATURDAY AT THE
EARLIEST AND THERE WILL BE LITTLE CHANGE IN TEMPERATURES SAVE FOR
A GRADUAL MODERATION ON THE EAST SIDE.
MODELS STILL SHOW THE BLOCKING PATTERN TRANSITIONING TO AN OMEGA
BLOCK WITH THE LOW OFFSHORE GRADUALLY SHIFTING INLAND. THIS WILL
BRING US AT LEAST A SMALL CHANCE FOR SHOWERS LATE THIS WEEKEND
INTO NEXT WEEK. BUT NO BIG RAIN MAKERS OR LARGE SWINGS IN
TEMPERATURE ARE DISCERNIBLE AT THIS TIME. -WRIGHT
AVIATION...OFFSHORE FLOW WILL CONTINUE TO PRODUCE VFR CIGS AND
VIS AT ALL LOCATIONS THROUGH TODAY. GUSTY EAST WINDS WILL CREATE
LOCAL LIGHT TURBULENCE ALONG THE COAST DOWNWIND OF COASTAL
MOUNTAINS AND WEST OF THE CASCADES TODAY. THE FOCUS OF THESE WINDS
AND TURBULENCE WILL SHIFT INTO THE CASCADES TONIGHT. -TW
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING FROM 11 PM THIS EVENING TO 9 AM PDT THURSDAY
FOR ORZ023-025>029.
FREEZE WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR
ORZ029.
CA...RED FLAG WARNING FROM 11 PM THIS EVENING TO 9 AM PDT THURSDAY
FOR CAZ080.
FREEZE WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR
CAZ082-084.
PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 2 PM PDT THIS AFTERNOON FOR
PZZ370.
GALE WARNING FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING
FOR PZZ370.
HAZARDOUS SEAS WARNING UNTIL 11 AM PDT THURSDAY FOR PZZ370.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 PM PDT THIS EVENING FOR
PZZ350-356.
HAZARDOUS SEAS WARNING UNTIL 11 PM PDT THIS EVENING FOR
PZZ350-356.
GALE WARNING UNTIL 11 PM PDT THIS EVENING FOR PZZ376.
HAZARDOUS SEAS WARNING UNTIL 11 AM PDT THURSDAY FOR PZZ376.The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 2:35 AM PDT | Freeze Watch | MFR | Klamath | 12 hr |
| Oct 3, 8:21 AM PDT | Red Flag Warning | MFR | Douglas, Jackson, Josephine, Klamath, Lane | 25 hr |
| Oct 3, 2:22 PM PDT | Freeze Warning | MFR | Klamath | 18 hr |
Nearby
Frost Advisories in Oregon, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.